MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH A-LYTE INTEGRATED MULTISENSOR (IMT NA K CL); ELECTRODE, ION-SPECIFIC, CHLORIDE

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH A-LYTE INTEGRATED MULTISENSOR (IMT NA K CL); ELECTRODE, ION-SPECIFIC, CHLORIDE
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a positive bias for chloride (cl) on a-lyte integrated multisensor (imt) results since (b)(6) 2021, on an atellica ch 930 analyzer.There are no allegations of discordant patient results, and the reporting of patient results was not delayed at any point, nor did any results have a potential impact on the diagnosis, medication, procedure, treatment, patient, and/or public health interventions.There are no known reports of patient intervention or adverse health consequences due to any chloride (cl) results.
 
Additional Manufacturer Narrative
A united states customer contacted the siemens healthcare diagnostics customer care center (ccc) regarding a positive bias with chloride (cl) on a-lyte integrated multisensor (imt) results since (b)(6) 2021, on an atellica ch 930 analyzer.On 21-jan-2025, the fda requested that siemens submit an mdr report referencing report (b)(4) so that the investigation and conclusion are documented in the fda system.Siemens healthcare diagnostics technical operations concluded the investigation of the event.Technical operations evaluated the information provided by the customer and the available instrument data.Quality control (qc) was within the customer's acceptable ranges.Siemens¿ investigation of this complaint did not identify a product problem.The atellica a-lyte imt chloride assay calibrators are traceable to the si unit through coulometry calibrated with standard solutions made with nist 919b.The calibrators are value assigned from master standard lots whose assignment is verified using the serum based nist srm956.The recovery of the nist srm956 material has remained within specification (± 2.5% of assigned value) for the lifetime of the product.By routinely measuring the nist srm956 material with every new master standard lot, siemens can confirm that the chloride recovery has been stable and remains within specification over time.Siemens recognizes some competitor assays have a lower chloride recovery and has therefore initiated a design change to lower the recovery for the a-lyte imt chloride assay, in alignment with these competitive devices and our broader customer expectations.During the initial method validation, each customer would have followed regulatory requirements and good laboratory practice to verify/validate and accept the performance of the atellica chloride assay including to verify the reference range as stated in the assay instructions for use, using their own patient population.Given there has been a stable chloride recovery since the assay's inception, the assay has provided consistent chloride results essential for aiding in the diagnosis of electrolyte and metabolic disorders.In siemens¿ understanding, the customer has implemented a calibration adjustment of -4 mmol/l for serum and plasma chloride measurements based on a review of their laboratory¿s patient population data.Based on this information, the current chloride recovery does not pose any health risks.The siemens atellica chloride assay has consistently met specifications and is performing as expected.The customer is operational.A potential product issue was not identified.No further evaluation is required.
 
Additional Manufacturer Narrative
On 24-feb-2025, the fda requested a supplement report be filed to include the related customer report number in the corresponding block h10, related report field.Section h10 has been updated to reference customer report (b)(4) filed for this event.

Brand Name
ATELLICA CH A-LYTE INTEGRATED MULTISENSOR (IMT NA K CL)
Common Device Name
ELECTRODE, ION-SPECIFIC, CHLORIDE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
Manufacturer Contact
linda barletta
500 gbc drive
po box 6101
newark, DE 19714-6101
MDR Report Key21257986
Report Number2432235-2025-00034
Device Sequence Number8038451
Product Code CGZ
UDI-Device Identifier00630414596518
UDI-Public(01)00630414596518(10)140019(17)250729
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K222438
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2025
Device Model NumberN/A
Device Catalogue Number11099315
Device Lot Number140019
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer02/24/2025
Initial Report FDA Received Date01/28/2025
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/29/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown